Oklahoma, 2025

Damaging Winds and Lightning Strike in Oklahoma, June 27, 2025

June 27, 2025 · NWS TSA · 3 events in 3 counties and zones

Scattered strong to severe thunderstorms developed across portions of eastern Oklahoma during the afternoon through early evening hours of the 27th, ahead of an approaching upper level disturbance. The atmosphere became moderately unstable during the afternoon across the area, but wind shear was weak.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Scattered strong to severe thunderstorms developed across portions of eastern Oklahoma during the afternoon through early evening hours of the 27th, ahead of an approaching upper level disturbance. The atmosphere became moderately unstable during the afternoon across the area, but wind shear was weak. This combination resulted in intense thunderstorm development that was fairly short-lived and unorganized. The strongest thunderstorms produced damaging downburst wind. A woman was struck and killed by lightning near Eufaula during the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 27, 12:49 PM CST, 1 hour 43 minutes earlier. Its key messages:

  • Issued at 155 PM CDT Fri Jun 27 2025
  • Hot and humid conditions will continue for the next week with heat indices of 95-102 F across the area.
  • Daily scattered showers and storms expected much of the next week with locally heavy rains and downburst winds the primary hazards.
Area forecast discussion, Jun 27, 12:49 PM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
149 PM CDT Fri Jun 27 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Issued at 155 PM CDT Fri Jun 27 2025

   - Hot and humid conditions will continue for the next week with
     heat indices of 95-102 F across the area.

   - Daily scattered showers and storms expected much of the next
     week with locally heavy rains and downburst winds the primary
     hazards.

&&

.SHORT TERM...
(Tonight)
Issued at 155 PM CDT Fri Jun 27 2025

Scattered storms ongoing this afternoon are likely to persist
well into the evening. Strong instability is in place along and
south of Interstate 44 with steep low level lapse rates and deep
moist profiles. Wet downbursts are likely with the strongest
storms. Slow storm motions and intense rainfall rates will allow
for locally heavy rains. Uncertainty remain in how long into the
overnight hours storms can continue to develop but the moist
profiles with minimal overnight capping may allow storms to
persist into the overnight hours.

&&

.LONG TERM...
(Saturday through Friday)
Issued at 155 PM CDT Fri Jun 27 2025

Near persistent pattern continues Saturday and Sunday with the
plume of deep moisture remaining across the local area supporting
good coverage of afternoon showers and storms. Expect daily heat
index values to remain near seasonal normals.

Weak cold front may move into the region on Monday and pushing
slowly southward through Tuesday. The front would mark a focused
corridor of higher showers and storms and may usher in slightly
drier air across northern locations but this scenario remains
uncertain. The pattern shows no large changes through late next
week and the forecast will continue with daily shower and
thunderstorm chances with temperatures near seasonal normals.

&&

.AVIATION...
(18Z TAFS)
Issued at 1235 PM CDT Fri Jun 27 2025

Periodic scattered showers and thunderstorms are forecast to
impact E OK and NW AR through much of the forecast period.
However, VFR conditions are likely to persist for all sites
outside of any direct thunderstorm impacts. Storms may produce
heavy rainfall and gusty winds, with locally reduced vsbys.
PROB30s have been maintained for all sites this afternoon, but
amendments may be required if any stronger cell appears more
likely to directly affect any site. A lull in precip is possible
this evening and overnight before additional showers/
thunderstorms develop tomorrow morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  91  76  94 /  40  40  20  20
FSM   74  91  74  95 /  20  50  10  40
MLC   73  91  75  93 /  20  30   0  20
BVO   70  90  72  93 /  30  40  30  30
FYV   71  87  72  91 /  30  60  20  50
BYV   71  86  71  91 /  30  60  20  60
MKO   73  88  74  92 /  30  50  10  30
MIO   71  88  72  92 /  30  50  30  50
F10   72  90  74  92 /  30  40  10  20
HHW   73  90  73  92 /  10  20   0  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....07
AVIATION...43
Hazardous weather outlook, Jun 27, 11:56 AM CST, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1256 PM CDT Fri Jun 27 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1256 PM CDT Fri Jun 27 2025

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered showers and thunderstorms are expected today, with the
greatest coverage of storms expected late this afternoon and early
this evening. No organized severe weather is expected, but a few
isolated strong to severe storms will be possible late this
afternoon and evening, primarily in eastern Oklahoma. Damaging
winds and heavy rainfall are the main threats, with localized
flash flooding possible.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY AND SUNDAY...Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY THROUGH THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Daily thunderstorm chances will continue over the next week, with
a weak frontal boundary possibly enhancing storm chances for a
day or two early next week. Locally heavy rainfall and dangerous
lightning will be the main threats with the storms, but an
isolated severe storm or two cannot be ruled out just about any
day.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 27, 12:15 PM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
115 PM CDT Fri Jun 27 2025

OKZ058-271900-
Ottawa OK-
115 PM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OTTAWA COUNTY
THROUGH 200 PM CDT...

At 115 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
west of Fairland. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Afton...                          Fairland...
Twin Bridges State Park...

This includes Interstate 44 between mile markers 295 and 303.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3668 9497 3677 9497 3684 9475 3667 9471
TIME...MOT...LOC 1815Z 256DEG 3KT 3674 9490

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 27, 12:51 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
151 PM CDT Fri Jun 27 2025

OKZ057-058-271930-
Craig OK-Ottawa OK-
151 PM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CRAIG AND NORTHERN
OTTAWA COUNTIES THROUGH 230 PM CDT...

At 151 PM CDT, Doppler radar indicated a strong thunderstorm 7 miles
southeast of Chetopa, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Picher...                         Cardin...
Peoria...                         Commerce...
Quapaw...                         Treece...
Miami...                          Baxter Springs...

This includes Interstate 44 between mile markers 311 and 322.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3689 9464 3689 9510 3700 9511 3700 9464
TIME...MOT...LOC 1851Z 263DEG 28KT 3696 9500

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 27, 1:08 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
208 PM CDT Fri Jun 27 2025

OKZ064-066-271945-
Okmulgee OK-Creek OK-
208 PM CDT Fri Jun 27 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CREEK AND NORTHWESTERN
OKMULGEE COUNTIES THROUGH 245 PM CDT...

At 207 PM CDT, Doppler radar indicated a strong thunderstorm over
Depew, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Milfay...                         Bristow...
Depew...                          Slick...
Kellyville...

This includes Interstate 44 between mile markers 180 and 204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3568 9654 3586 9662 3605 9628 3579 9608
TIME...MOT...LOC 1907Z 244DEG 25KT 3581 9649

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 27, 1:43 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
243 PM CDT Fri Jun 27 2025

OKZ054-060-061-064-066-067-272045-
Tulsa OK-Okmulgee OK-Osage OK-Rogers OK-Creek OK-Wagoner OK-
243 PM CDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...NORTHWESTERN WAGONER...
NORTH CENTRAL OKMULGEE AND TULSA COUNTIES THROUGH 345 PM CDT...

At 243 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles south of Mannford to 2 miles northeast of
Kellyville to 4 miles east of Slick. Movement was northeast at 30
mph.

HAZARD...Wind gusts 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Sand Springs...                   Keystone State Park...
Broken Arrow...                   Sapulpa...
Jenks Riverside Airport...        Liberty...
Sperry...                         Tulsa...
Skiatook...                       Mounds...
Turley...                         Tulsa International Airport...
Hectorville...                    Leonard...
Jenks...                          Glenpool...
Catoosa...                        Bixby...
Kiefer...                         Owasso...

This includes Interstate 44 between mile markers 209 and 240.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3640 9603 3621 9570 3586 9576 3585 9577
      3581 9577 3578 9609 3599 9615 3612 9631
TIME...MOT...LOC 1943Z 238DEG 24KT 3609 9632 3597 9619 3577 9619

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 27, 2:23 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
323 PM CDT Fri Jun 27 2025

OKZ054>056-060-061-272100-
Tulsa OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
323 PM CDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT ROGERS...NORTHEASTERN OSAGE...
WASHINGTON...NOWATA AND NORTHEASTERN TULSA COUNTIES THROUGH 400 PM
CDT...

At 323 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles south of Hulah to 2 miles southwest of
Collinsville. Movement was east at 30 mph.

HAZARD...Wind gusts of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Bigheart...                       Wann...
Dewey...                          Bartlesville Municipal Airport...
Collinsville...                   Osage Hills State Park...
Skiatook...                       Watova...
Ramona...                         Vera...
Talala...                         Foyil...
Bushyhead...                      Wolco...
New Alluwe...                     Wah Sha She State Park...
Lenapah...                        South Coffeyville...
Hulah...                          Delaware...

This includes Interstate 44 between mile markers 247 and 258.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9553 3625 9543 3625 9544 3633 9604
      3700 9631
TIME...MOT...LOC 2023Z 261DEG 24KT 3685 9607 3633 9587

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 27, 2:32 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
332 PM CDT Fri Jun 27 2025

OKZ064>066-272115-
Okmulgee OK-Okfuskee OK-Creek OK-
332 PM CDT Fri Jun 27 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL CREEK...OKMULGEE
AND OKFUSKEE COUNTIES THROUGH 415 PM CDT...

At 332 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles west of Beggs to 6 miles north of
Wetumka. Movement was northeast at 30 mph.

HAZARD...Wind gusts of 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Bryant...                         Beggs...
Preston...                        Okmulgee...
Boley...                          Weleetka...
Okemah...                         Dewar...
Bald Hill...                      Okfuskee...
Henryetta...                      Clearview...
Mason...                          Schulter...
Okmulgee State Park...            Castle...
Bearden...                        Morris...
Welty...                          Pharoah...

This includes Interstate 40 in Oklahoma between mile markers 212 and
241.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3575 9640 3583 9577 3575 9577 3538 9594
      3537 9598 3529 9599 3529 9644 3546 9644
      3546 9647 3543 9650 3543 9652 3546 9654
      3544 9657 3541 9654 3539 9654 3541 9658
      3540 9660 3540 9662
TIME...MOT...LOC 2032Z 233DEG 26KT 3573 9617 3533 9627

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The radar

The Tulsa radar (KINX), 28 km away, was scanning. The volume nearest the first event began at 20:31 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Tulsa

When
June 27, 2:32 PM CST
Where
Tulsa County, (Tul)tulsa Intl Arpt
Measured
63 kt (72 mph) measured gust
Reported by
ASOS
Coordinates
36.200, -95.880

The ASOS at the Tulsa International Airport measured 72 mph thunderstorm wind gusts.

Thunderstorm Wind, Rogers

When
June 27, 2:59 PM CST
Where
Rogers County, 2.14 mi WNW of Claremore
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.337, -95.633

Thunderstorm wind gusts were estimated to 60 mph on Highway 88 and the E 470 Road.

Lightning, McIntosh

When
June 27, 5:40 PM CST
Where
McIntosh County, 0.99 mi N of Eufaula
Deaths
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
35.294, -95.583

A woman was walking through Greenwood cemetery, and took shelter under a tree when a thunderstorm moved into the area. She was struck and killed by lightning.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Lightning, McIntosh2025-06-2757FemaleUnder TreeDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268450, 1268451, 1279546.